MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031185876
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ventricular Fibrillation (2130); Foreign Body In Patient (2687)
Date of Event 04/12/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that stent dislodgement and patient death occurred.The patient presented with st elevation myocardial infarction and coronary artery disease in the left anterior descending artery (lad).Vascular access was obtained via the right groin.Imaging showed severely calcified coronary arteries and the 80-90% stenosed mid lad was identified as the culprit vessel.A previous stent was present in the proximal lad.Pre-dilation of the mid lad was performed using a 2.50 x 12 mm nc emerge balloon.A 2.50 x 32 mm synergy xd stent was advanced to the mid lad but because the stent was too long, it was removed undeployed.When another picture was taken with contrast however, it was apparent the undeployed stent was still in the proximal lad.The physician thought the stent caught on calcium in the vessel and came off the delivery system during retrieval.Rewiring of the lad to attempt to crush the dislodged stent was unsuccessful and an attempt to implant a left ventricular assist device (lvad) was also unsuccessful due to the heavily calcified vessels; several stents were present in the iliac vessel making it extremely difficult to advance the lvad through the left groin.During the procedure, the patient experienced ventricular fibrillation.Surgery was called for bypass surgery, but the patient did not make it and died in the catheter lab.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19235060
Report Number2124215-2024-26958
Device Sequence Number6882707
Product Code NIQ
UDI-Device Identifier08714729980841
UDI-Public08714729980841
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Lot Number0031185876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexMale
Patient RaceWhite